Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 6, 2008, 5:59 PM CDT for Lubbock County, Lynn County, Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2008, 5:59 PM CDT (22:59 UTC)
- Expired
- May 6, 2008, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Lubbock County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 21 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:20 PM CDT | HAIL 0.88 | 4 Ssw Lubbock, TX | OCCURRED AT WFO LUBBOCK AND NUMEROUS REPORTS OF NICKEL SIZE HAIL ON THE SOUTH SIDE OF THE CITY OF LUBBOCK |
| May 6, 6:20 PM CDT | HAIL 2.75 | 4 S Lubbock, TX | REPORTED BY LOCAL TELEVISION STATION AT LOOP 289 AND INTERSTATE 27 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 062259 SVRLUB TXC303-305-062330- /O.NEW.KLUB.SV.W.0039.080506T2259Z-080506T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 559 PM CDT TUE MAY 6 2008 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LUBBOCK COUNTY IN NORTHWEST TEXAS. NORTHWESTERN LYNN COUNTY IN NORTHWEST TEXAS. * UNTIL 630 PM CDT * AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF SLIDE...OR ABOUT 17 MILES NORTHEAST OF BROWNFIELD...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WOODROW... LUBBOCK SOUTH PLAINS MALL...LUBBOCK...DOWNTOWN LUBBOCK AND TEXAS TECH UNIV.. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. LAT...LON 3365 10190 3351 10170 3327 10199 3334 10208 TIME...MOT...LOC 2259Z 210DEG 29KT 3336 10201 $$
1 follow-up statement
000
WWUS54 KLUB 062309
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
609 PM CDT TUE MAY 6 2008
TXC303-305-062330-
/O.CON.KLUB.SV.W.0039.000000T0000Z-080506T2330Z/
LUBBOCK TX-LYNN TX-
609 PM CDT TUE MAY 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EXTREME NORTHWESTERN LYNN AND SOUTHERN LUBBOCK COUNTIES...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SLIDE...OR ABOUT 19 MILES NORTHWEST OF TAHOKA...MOVING
NORTHEAST AT 50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SLIDE...WOODROW...
LUBBOCK SOUTH PLAINS MALL...LUBBOCK...DOWNTOWN LUBBOCK AND TEXAS TECH
UNIV..
LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3365 10190 3354 10174 3353 10174 3353 10173
3351 10170 3338 10190 3336 10206
TIME...MOT...LOC 2309Z 220DEG 44KT 3344 10194
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:49 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 6, 3:49 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 349 PM CDT TUE MAY 6 2008 .SHORT TERM... THE PRIMARY CONCERN THROUGH THE SHORT TERM PERIOD REMAINS TONIGHT/S SEVERE WEATHER POTENTIAL. THE LATEST SATELLITE/RADAR IMAGERY SHOWS CONVECTIVE ACTIVITY INCREASING IN VERTICAL DEVELOPMENT AND COVERAGE...CONCENTRATED ALONG A LINE FROM NEAR CLOVIS TO HOBBS. THIS APPEARS TO BE THE CORRIDOR IN WHICH DIURNAL MIXING IS TIGHTENING A DRYLINE. AT LEAST ONE...POSSIBLY TWO...NORTHWEST TO SOUTHEAST ORIENTED BOUNDARIES ALSO APPEAR TO BE EVOLVING IN THE CU FIELD OVER THE WESTERN SOUTH PLAINS. THIS IS IN THE SUSPECTED VICINITY OF AN OUTFLOW BOUNDARY REMNANT FROM OVERNIGHT CONVECTION AND POSSIBLY EVIDENCE OF A DIFFERENTIAL HEATING BOUNDARY RESULTANT SOUTH OF TODAY/S CENTRAL/NORTHERN SOUTH PLAINS CLOUD COVER. GENERALLY EXPECT STORMS TO DEVELOP VICINITY THE TEXAS/NEW MEXICO BORDER DURING THE NEXT 1 TO 3 HOURS. SOME OF THESE STORMS MAY BE SUPERCELLULAR...PLEASE REFER TO TORNADO WATCH 267. THE COVERAGE OF STORMS/RAIN SHOULD INCREASE OVER THE WESTERN/CENTRAL SOUTH PLAINS DURING THE EVENING HOURS AS A LLJ DEVELOPS AND EFFECTIVELY HELPS TO SPREAD/PROPAGATE CONVECTION EASTWARD. SUFFICIENT SHEAR/INSTABILITY WILL REMAIN IN PLACE TO JUSTIFY A CONTINUED SEVERE WEATHER THREAT...INCLUDING DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. THE RISK FOR CONVECTION WILL BEGIN TO TRANSLATE EASTWARD...ALTHOUGH GRADUALLY...DURING THE OVERNIGHT/EARLY WEDNESDAY MORNING TIMEFRAME AS THE UA LOW PROPAGATES OVER THE SOUTHERN ROCKIES. COLD CORE ALOFT IS EXPECTED TO TRANSLATE OVER THE SOUTH PLAINS DURING THE DAY...WITH A CHANCE OF SHOWERS/THUNDERSTORMS PERSISTING...ESPECIALLY OVER THE NORTHEASTERN HALF OF THE FORECAST AREA. HOWEVER...RELATIVELY BREEZY WESTERLY WINDS WILL LIKELY OVERSPREAD THE WESTERN/CENTRAL ZONES AS A DRY SLOT WRAPS THROUGH THE SOUTHERN PORTION OF THE LOW. .LONG TERM... DRY CONDITIONS EXPECTED THROUGH EXTENDED PERIOD. UPPER LOW MOVING ACROSS THE REGION WEDNESDAY TO BE OVER CENTRAL OKLAHOMA BY EARLY EVENING WITH THE POSSIBILITY OF SOME WRAP AROUND SHOWERS OVER OUR NORTHEAST ZONES WEDNESDAY EVENING. NEAR ZONAL FLOW ALOFT INTO END OF THE WEEK WITH WEAK QUASI-STATIONARY FRONT OSCILLATING BETWEEN WESTERN OKLAHOMA AND OUR NORTHEAST ZONES. DRY...DOWNSLOPE FLOW IS EXPECTED WEST OF FRONTAL BOUNDARY. ALSO WITH LITTLE IN WAY OF MOISTURE AS DRY LINE REMAINS TO OUR EAST...NO PRECIPITATION IS EXPECTED. A STRONG SHORTWAVE MOVING FROM THE PACIFIC NORTHWEST INTO THE CENTRAL PLAINS BY SATURDAY EVENING WILL DRIVE THE FRONT SOUTHWARD ACROSS THE AREA SUNDAY NIGHT. THUS AFTER ABOVE NORMAL TEMPERATURES THURSDAY INTO SATURDAY...SUNDAY TO BE SLIGHTLY COOLER...WITH TEMPERATURES DROPPING BACK INTO THE UPPER 70S TO LOWER 80S. TEMPERATURES TO QUICKLY REBOUND ON MONDAY AS AN UPPER LEVEL RIDGE MOVES TOWARD EAST TEXAS...WITH FLOW ALOFT BECOMING SOUTHWEST AS ANOTHER SHORTWAVE DIVES DOWN INTO THE SOUTHERN ROCKIES LATE TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 56 75 50 85 51 / 60 20 10 0 0 TULIA 58 76 50 84 53 / 60 20 10 0 0 PLAINVIEW 58 78 51 87 53 / 60 20 10 0 0 LEVELLAND 58 80 53 90 54 / 60 20 10 0 0 LUBBOCK 58 77 54 90 56 / 60 20 10 0 0 DENVER CITY 58 86 54 92 56 / 60 10 10 0 0 BROWNFIELD 58 85 55 92 55 / 60 20 10 0 0 CHILDRESS 65 76 54 87 60 / 60 50 20 0 0 SPUR 64 79 53 90 58 / 50 30 10 0 0 ASPERMONT 67 88 56 90 63 / 50 40 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/08
Hazardous weather outlook, May 6, 2:48 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 248 PM CDT TUE MAY 6 2008 TXZ021>044-072000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 248 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER ALL OF THE WEST TEXAS SOUTH PLAINS REGION. ISOLATED STORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON WITHIN THE CORRIDOR ROUGHLY BETWEEN THE NEW MEXICO STATE LINE AND THE INTERSTATE 27 AND HIGHWAY 87. STORMS WILL LIKELY BECOME MORE SCATTERED DURING THE EARLY EVENING HOURS. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR SUPERCELLS. LARGE HAIL...DAMAGING WINDS... AND PERHAPS A FEW TORNADOES WILL BE POSSIBLE AS THUNDERSTORMS MOVE NORTHEASTWARD OVER THE SOUTH PLAINS AND ROLLING PLAINS TONIGHT. IF THUNDERSTORMS IMPACT AREAS AFFECTED BY THIS MORNING/S HEAVY RAINFALL...SOME ISOLATED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, May 6, 5:17 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 517 PM CDT TUE MAY 6 2008 TXZ040-041-062245- LYNN TX-TERRY TX- 517 PM CDT TUE MAY 6 2008 ...STRONG THUNDERSTORMS ACROSS TERRY AND LYNN COUNTIES... AT 514 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF UNION...OR ABOUT 9 MILES SOUTHEAST OF BROWNFIELD...MOVING NORTHEAST AT 30 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING OVER LYNN COUNTY...NORTH OF NEW MOORE. BRIEF...STRONG WIND GUSTS UP TO 55 MPH AND HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THESE STORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KW
Special weather statement, May 6, 5:38 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 538 PM CDT TUE MAY 6 2008 TXZ027-028-062315- BAILEY TX-LAMB TX- 538 PM CDT TUE MAY 6 2008 ...STRONG THUNDERSTORM ACROSS BAILEY COUNTY... AT 534 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ENOCHS...OR ABOUT 9 MILES NORTH OF MORTON... MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 6, 5:47 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 547 PM CDT TUE MAY 6 2008 TXZ035-062315- LUBBOCK TX- 547 PM CDT TUE MAY 6 2008 ...STRONG THUNDERSTORM ACROSS SOUTHERN LUBBOCK COUNTY... AT 544 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF WOODROW...OR ABOUT 12 MILES WEST OF SLATON...MOVING NORTHEAST AT 50 MPH. BRIEF...STRONG WIND GUSTS UP TO 55 MPH AND HALF INCH DIAMETER HAIL ARE POSSIBLE. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING. KW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 61 min |
| May 5, 8:34 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 56 min |
| May 5, 9:05 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 55 min |
| May 5, 9:53 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 67 min |
| May 5, 11:00 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 60 min |
| May 5, 11:59 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Lubbock | 46 min |
| May 6, 12:39 AM CDT | Areal Flood Advisory | LUB | Hockley | 66 min |
| May 6, 2:16 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 29 min |
| May 6, 5:42 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 33 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 45 min |
| May 6, 5:53 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 52 min |
| May 6, 6:01 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 44 min |
| May 6, 6:16 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 29 min |
| May 6, 6:25 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 35 min |
| May 6, 6:32 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 28 min |
| May 6, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 36 min |
| May 6, 6:42 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 48 min |
| May 6, 6:47 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 43 min |
| May 6, 6:51 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.